Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Sioux Falls, SD

June 6, 2015Ida County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 6, 2015, 3:10 PM CDT for Ida County, Woodbury County, Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2015, 3:10 PM CDT (20:10 UTC)
Expired
Jun 6, 2015, 4:00 PM CDT
In force
50 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Ida County, IA, Woodbury County, IA

The radar

The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:24 PM CDTHAIL 0.75Battle Creek, IA
Jun 6, 3:30 PM CDTTSTM WND GST 653 Wsw Ida Grove, IA
Jun 6, 3:45 PM CDTHAIL 0.882 Ese Ida Grove, IAHEAVY RAIN AND STRONG WINDS ACCOMPANIED STORM, BUT NO ESTIMATES OF AMOUNT OR SPEED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WUUS53 KFSD 062010
SVRFSD
IAC093-193-062100-
/O.NEW.KFSD.SV.W.0036.150606T2010Z-150606T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT SAT JUN 6 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WOODBURY COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN IDA COUNTY IN WEST CENTRAL IOWA...

* UNTIL 400 PM CDT

* AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF  
  BATTLE CREEK...OR 10 MILES WEST OF IDA GROVE...MOVING EAST AT 15 
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BATTLE CREEK AROUND 325 PM CDT.
  IDA GROVE AROUND 355 PM CDT.
  ARTHUR AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4234 9573 4242 9532 4222 9532 4222 9533
      4221 9568
TIME...MOT...LOC 2009Z 257DEG 13KT 4230 9566 

HAIL...1.25IN
WIND...60MPH
 
$$

CHAPMAN
3 follow-up statements
446 
WWUS53 KFSD 062030
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT SAT JUN 6 2015

IAC193-062040-
/O.CAN.KFSD.SV.W.0036.000000T0000Z-150606T2100Z/
WOODBURY IA-
330 PM CDT SAT JUN 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WOODBURY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4236 9562 4242 9532 4226 9532 4226 9556
TIME...MOT...LOC 2030Z 262DEG 16KT 4232 9554 

$$

IAC093-062100-
/O.CON.KFSD.SV.W.0036.000000T0000Z-150606T2100Z/
IDA IA-
330 PM CDT SAT JUN 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN IDA COUNTY...

AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BATTLE
CREEK...OR NEAR IDA GROVE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  IDA GROVE AROUND 345 PM CDT.
  ARTHUR AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4236 9562 4242 9532 4226 9532 4226 9556
TIME...MOT...LOC 2030Z 262DEG 16KT 4232 9554 

HAIL...1.25IN
WIND...60MPH
 
$$

CHAPMAN
369 
WWUS53 KFSD 062045
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 PM CDT SAT JUN 6 2015

IAC093-062100-
/O.CON.KFSD.SV.W.0036.000000T0000Z-150606T2100Z/
IDA IA-
345 PM CDT SAT JUN 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN IDA COUNTY...

AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER IDA GROVE...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ARTHUR AROUND 400 PM CDT.

AT 330 PM...A TRAINED WEATHER SPOTTER REPORTED 60 TO 65 MPH WINDS 
AND DIME SIZE HAIL AT THE CORNER OF GERMAN AVENUE AND HIGHWAY 175...
3 MILES WEST SOUTHWEST OF IDA GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4237 9556 4242 9532 4226 9532 4226 9548
TIME...MOT...LOC 2042Z 257DEG 13KT 4233 9548 

HAIL...1.25IN
WIND...60MPH
 
$$

CHAPMAN
745 
WWUS53 KFSD 062100
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 PM CDT SAT JUN 6 2015

IAC093-062109-
/O.EXP.KFSD.SV.W.0036.000000T0000Z-150606T2100Z/
IDA IA-
400 PM CDT SAT JUN 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IDA COUNTY WILL
EXPIRE AT 400 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
HEAVY RAIN AND SMALL HAIL ARE STILL LIKELY WITH THIS THUNDERSTORM
NEAR ARTHUR.

LAT...LON 4237 9556 4242 9532 4226 9532 4226 9548
TIME...MOT...LOC 2058Z 257DEG 13KT 4233 9548 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:06 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 12:06 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1206 PM CDT SAT JUN 6 2015

.UPDATE...
ISSUED AT 1205 PM CDT SAT JUN 6 2015

ACTIVITY ACROSS THE CWA HAS BEEN MINIMAL THROUGH THE MORNING...
WITH WARM ADVECTIVE LIFT BASICALLY WORKING WITH MARGINAL MID LEVEL
INSTABILITY FOR A FEW HIGH BASED SHOWERS. ON FAR NORTHERN EDGE OF
THE EASTERN NEBRASKA CONVECTIVE DEVELOPMENT...MAY FIND A ROGUE
STORM PUSH UP THROUGH NE NEBRASKA AND NW IA AREAS SOUTH OF HIGHWAY
20 AROUND THE LUNCH TIME/VERY EARLY AFTERNOON. PAST ALL THIS...
THE MAIN CONCERN FOR THIS UPDATE IS THE SEVERE WEATHER POTENTIAL
TODAY.

SHORT TERM MODELS CONTINUE TO BE WAY TOO AGGRESSIVE IN TIMING OF
CONVECTIVE DEVELOPMENT...STARTING AT CURRENT TIME OR A BIT LATER.
ARE NOT REALLY THAT WARM ALOFT...BUT ARE WARMING SLIGHTLY THROUGH
THE DAY WHICH WILL BATTLE ATTEMPT TO GENERATE MORE SURFACE BASED
INSTABILITY. NOTICED IN SOUNDINGS FOR RAP/NAM/GFS THAT THERE WAS
A TENDENCY TO DESTROY THE WEAK CAP ABOUT AS QUICKLY AS
DEVELOPED...WHICH SEEMS INCORRECT IN THIS SET UP. SOME OF THE
MOST RECENT HI RES SOLUTIONS ARE NOW SLIDING THIS DEVELOPMENT
WINDOW BACK TOWARD A 21Z-00Z TIME FRAME...WHICH SEEMS MUCH MORE
REASONABLE GIVEN THE TIME IT WILL TAKE TO INCREASE A DEEPER
INSTABILITY PROFILE GIVEN DEBRIS CLOUDS.

LIKELY THAT THE MLCAPE SHOULD REACH 1500-2000 J/KG BY MID TO LATE
AFTERNOON...VERY WEAKLY CAPPED. SHEAR PROFILES ARE ACTUALLY FAIRLY
FORMIDABLE BY LATER AFTERNOON AND EARLY EVENING AS MID LEVEL
WINDS INCREASE WITH WAVE PASSING NORTH OF THE REGION...WITH DEEP
LAYER SHEAR OF 35 TO 45 KNOTS. SHEAR ACTUALLY QUITE DISTRIBUTED
THROUGH THE DEEP LAYER.

INITIATION POINT FOR CONVECTION WOULD APPEAR TO BE NEAR NORTHWARD
MOVING BOUNDARY FROM OVERNIGHT CONVECTION TO THE SOUTH AS IT MOVES
INTO NORTHEAST NEBRASKA/FAR SOUTHEAST SOUTH DAKOTA IN THE LATE
AFTERNOON...WITH MORE SPOTTY ACTIVITY NORTHWARD TOWARD I 90 AND
INTO EAST CENTRAL SD. SECONDARY FOCUS FOR STORMS WILL BE FRONTAL
BOUNDARY PUSHING INTO THE CWA LATE AFTERNOON AND PROGRESSING
SLOWLY SOUTHEAST IN THE EVENING. THE MOST SIGNIFICANT POTENTIAL
FOR SEVERE STORMS WOULD LOOK TO WORK THROUGH THE MISSOURI VALLEY
TOWARD NORTHWEST IOWA IN THE VERY LATE AFTERNOON AND EVENING
HOURS...LOOKING AT PRIMARILY LARGE HAIL/DAMAGING WIND THREAT...BUT
CERTAINLY WITH RISK FOR TORNADO THROUGH MID EVENING.

OTHER FACET IS THE FLASH FLOOD THREAT. ANTECEDENT CONDITIONS
REVEAL MOST AREAS HAVE NOT SEEN A GREAT DEAL OF RAIN LAST SEVERAL
DAYS. EVEN WITH CLASSIC OVERESTIMATION OF PWAT IN MODELS DUE TO
CONVECTIVE TENDENCIES...OBSERVED VALUES FROM LAST NIGHT AND THIS
MORNING RAOB NETWORK INDICATE WELL INTO THE UPPER QUARTILE WITHIN
INFLOW TO POTENTIAL STORM AREA...AS WELL AS POTENTIAL FOR A LONGER
DURATION EVENT THROUGH THE EVENING.  KEEPING EYE OUT FOR NEED FOR
FLASH FLOOD WATCH THROUGH THE LOWER MISSOURI VALLEY EASTWARD WITH
AFTERNOON PACKAGE...BUT FOR THE TIME HAVE HIGHLIGHTED THE THREAT
FOR HEAVY RAINFALL IN THE EHWO.

DID RAISE HIGHS SEVERAL LOCATIONS BY A FEW DEGREES...BUT SHOULD
SLOW UP/STEADY OUT WITH SOME SELF DESTRUCTIVE SUNSHINE WEST OF
I-29... AND EXTRA NECESSITY TO WARM THE STABLE AIRFLOW OUT OF
EASTERN NEBRASKA CONVECTION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 309 AM CDT SAT JUN 6 2015

BIG QUESTIONS AND CONCERNS FOR THE FIRST COUPLE FORECAST PERIODS
ARE THE WHERE/WHEN/HOW BAD FOR CONVECTION ASSOCIATED WITH FRONTAL
BOUNDARY AND UPPER WAVE MOVING THROUGH SD THROUGH THE DAY. AT
07Z... THERE ARE TWO SEPARATE AREAS OF ON-GOING CONVECTION...ONE
IN SOUTHWESTERN SD AND THE OTHER IN SOUTHERN NE. MODELS HAVE BEEN
ALL OVER THE PLACE ON HOW THESE AREAS WILL HOLD TOGETHER AND MOVE.
LOOKS LIKE THE SOUTHERN NE AREA SHOULD CONTINUE SLIDING MAINLY
EAST AND STAY SOUTH OF THE FORECAST AREA. THE SD ONE SHOULD START
TURNING MORE EASTERLY FOLLOWING THE FRONTAL MOVEMENT THIS
MORNING...WHICH WOULD BRING IT INTO THE NORTHERN COUNTIES MID
MORNING THROUGH EARLY AFTERNOON.

THE NEXT BIG QUESTION IS IF WE WILL SEE REDEVELOPMENT
LATE THIS AFTERNOON AND THIS EVENING ALONG THE FRONT. WILL GO WITH
REDEVELOPMENT LIKELY FROM AROUND I-29 EASTWARD. SEVERE POTENTIAL IS
CONDITIONALLY PRETTY GOOD IN FAR SOUTHERN AREAS...FROM AROUND YKN TO
SLB THIS EVENING...IF THOSE AREAS DON'T SEE ANY RAINS THIS MORNING
AND GET A FEW PEAKS OF SUNSHINE TO HELP DESTABILIZE LOWER LEVELS.
WIND FIELDS ARE DEFINITELY GOING TO BE THERE TO SUPPORT SEVERE
CHANCES BUT AGAIN IT WILL DEPEND ON WHETHER NEW STORM DEVELOPMENT
IS SURFACE BASED OR ELEVATED...AND HOW MUCH INSTABILITY CAN BUILD
UP BEFORE THINGS REFIRE. STORMS SHOULD BE CLEARING OUT OF THE
EASTERN COUNTIES BY SUNRISE SUNDAY AS THE FRONT CONTINUES PULLING
EAST OF THE AREA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 309 AM CDT SAT JUN 6 2015

AT THIS TIME...SUNDAY AND MONDAY LOOKS PRETTY QUIET AS NORTHWEST
FLOW ALOFT BECOMES ESTABLISHED WHICH SHOULD KEEP THE MOISTURE AND
INSTABILITY OUT OF THE AREA. HOWEVER WITH ENHANCED MIXING BOTH DAYS
SHOULD PROVE TO BE VERY WARM WITH HIGHS IN THE 80S.

IN THE OUTER PERIODS(TUESDAY THROUGH FRIDAY)...WHILE TUESDAY AND
WEDNESDAY APPEAR TO BE FAIRLY QUIET AND VERY WARM...TEMPERATURES
ABOUT 10 DEGREES ABOVE NORMAL...THE LATTER HALF OF THE WEEK MAY
BRING SOME POTENTIALLY INTERESTING WEATHER. OF COURSE THIS DEPENDS
ON SOME TIMING DIFFERENCES IN THE MODELS AS WELL AS ANY DIFFERENCES
THAT COULD OCCUR WHEN REALITY HITS BUT FOR NOW THE MODELS ARE FAIRLY
CONSISTENT IN BRINGING WEST COAST ENERGY ONTO THE PLAINS SOMETIME
FROM ABOUT WEDNESDAY NIGHT INTO FRIDAY AND ALL INDICATIONS ARE THAT
THE LOW LEVELS COULD BE FAVORABLE FOR SEVERE THUNDERSTORMS IF THE
UPPER LEVELS CAN SPREAD ACROSS FAVORABLE CONDITIONS. ON WEDNESDAY
THE RIGHT ENTRANCE REGION OF A JET WILL MOVE ACROSS THE AREA WHICH
WILL LIKELY ALLOW THUNDERSTORMS TO DEVELOP OVER THE WESTERN HIGH
PLAINS AND SPREAD EAST AND SOUTHEAST. THE EXTENT OF THIS POSSIBLE
MCS WILL BEGIN TO DEFINE WHAT HAPPENS ON THURSDAY AND FRIDAY.FOR NOW
THE MODELS ARE KEEPING THE 925MB TO SURFACE FRONT NEAR THE CWA BUT
IF THE WEDNESDAY NIGHT MCS IS A LITTLE STRONGER...WHICH IS NOT
IMPOSSIBLE GIVEN THE 100 KNOT UPPER LEVEL JET MOVING THROUGH NORTH
DAKOTA INTO MINNESOTA...THEN THE BOUNDARY MAY SNEAK FARTHER SOUTH AS
WILL THE BETTER INSTABILITY AND SHEAR. TO EARLY TO CALL REGARDLESS
SO WILL MAINTAIN MID RANGE POPS WEDNESDAY NIGHT INTO FRIDAY AS WELL
AS GRADUALLY COOLING TEMPERATURES GIVEN EXPECTED INCREASE IN
CLOUDS...THEN COOLER AIR BY FRIDAY AS BOUNDARY MOVES IN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1205 PM CDT SAT JUN 6 2015

DIFFICULT TIMING ON CONVECTION FOR THIS SET...THE MOST IMPORTANT
AVIATION CONCERN FOR THE PERIOD. STORMS WOULD ALMOST CERTAINLY
HAVE MVFR VISIBILITY AND CEILINGS WITH MORE SIGNIFICANT
CONVECTION. HAVE TRENDED TOWARD MENTIONS ONLY FOR A FEW HOURS AT
ANY LOCATION...TIMING CLOSER TO THE SLOWER LATER RUNS OF
HRRR/HOPWRF. MAY ALSO FIND A SHORT PERIOD OF MVFR HEIGHT
STRATOCUMULUS EARLY AFTERNOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...CHAPMAN
SHORT TERM...MG
LONG TERM...08
AVIATION...CHAPMAN
Hazardous weather outlook, Jun 6, 11:06 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 AM CDT SAT JUN 6 2015

IAZ001-002-012>014-020>022-031-032-NEZ013-014-SDZ066>071-071615-
LYON IA-OSCEOLA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
1106 AM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL PUSH THROUGH AREAS NEAR AND SOUTH OF
SIOUX CITY IN THE MIDDAY HOURS. OTHER THAN BRIEF HEAVY RAINFALL...
SEVERE WEATHER IS NOT EXPECTED WITH STORMS INTO EARLY AFTERNOON.
THIS WILL CHANGE AS THE LATE AFTERNOON HOURS APPROACH...WITH
POTENTIAL FOR RAPID DEVELOPMENT IN THE 3 PM TO 6 PM RANGE.
STRONGEST STORMS WILL BE CAPABLE OF HAIL TO GOLF BALL SIZE AND
DAMAGING WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO IS ALSO
POSSIBLE BETWEEN 5 PM AND 10 PM. THE SEVERE WEATHER THREAT SHOULD
DIMINISH AND PUSH SOUTHEAST OF THE AREA AFTER MIDNIGHT.

REPEATED STORMS COULD PRODUCE SOME LOCALLY HEAVY RAINFALL...
UP TO 2 TO 3 INCHES IN AN HOUR OR TWO...WHICH COULD PRODUCE SOME
FLASH FLOODING OF URBAN AREAS AS WELL AS SMALLER CREEKS AND
STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY AFTER 300 PM TODAY.

IAZ003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>065-
071615-
DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-
1106 AM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP AROUND MID
AFTERNOON...BECOMING MORE WIDESPREAD LATER AFTERNOON INTO EARLY
EVENING. STRONGER STORMS WILL BE CAPABLE OF HAIL UP TO GOLF BALL
SIZE AND WIND GUSTS TO 65 MPH. THE SEVERE WEATHER THREAT SHOULD
TAPER OFF FROM NORTHWEST TO SOUTHEAST THIS EVENING...ENDING ALL
AREAS BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 300 PM AND 1100 PM
TODAY.

CHAPMAN

In the hours before

Local storm report, Jun 6, 2:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
254 PM CDT SAT JUN 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             4 ENE OTO               42.30N 95.82W
06/06/2015  E0.50 INCH       WOODBURY           IA   TRAINED SPOTTER

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:39 PM CDTSevere Thunderstorm WarningFSDWoodbury36 min
Jun 6, 3:12 PM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 2 more9 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.